Alert archive / Arkansas / Flash Flood Warnings in 1994
Flash Flood Warning 11, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 25, 1994, 11:55 PM CDT for Franklin County, Sebastian County, Arkansas. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 1994, 11:55 PM CDT (04:55 UTC)
- Expired
- May 26, 1994, 2:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Franklin County, AR, Sebastian County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 4.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2081 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSM 260456 FFWFSM ARC047-131-260700- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 1155 PM CDT WED MAY 25 1994 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 200 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN WEST CENTRAL ARKANSAS ...SOUTHERN FRANKLIN COUNTY...NORTHERN SEBASTIAN COUNTY HEAVY RAIN HAS FALLEN OVER WEST CENTRAL ARKANSAS DURING THE PAST HOUR. ONE AND THREE QUARTERS INCHES OF RAIN HAS BEEN RECORDED AT THE FT SMITH ARKANSAS AIRPORT DURING THE PAST HOUR. DUE TO THE LARGE AMOUNT OF RAINFALL IN A SHORT PERIOD OF TIME NUMEROUS ROADWAYS AND LOW LYING AREAS ARE WATER COVERED. SMALL STREAMS ARE OUT OF THEIR BANKS. AT 1145 PM CDT WEATHER SERVICE RADAR SHOWED MORE THUNDERSTORMS DEVELOPING IN THE WEST CENTRAL ARKANSAS AREA AND MORE HEAVY RAINFALL CAN BE EXPECTED WITH THESE THUNDERSTORMS. PERSONS LIVING NEAR FLOOD PRONE AREAS IN NORTHERN SEBASTIAN AND SOUTHERN FRANKLIN COUNTIES SHOULD SEEK HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS.v..OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 25, 9:09 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, May 25, 9:09 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 905 PM CDT WED MAY 25 1994 NOT MUCH TIME FOR DISC AS A CPL STRMS POPPED UP THAT COMMANDED SOME ATTN. THUS HAVE NOT LOOKED AT TOO MUCH NEW INFO. CD FNT APRS TO BE IN CNTRL KS ATTM BUT NOT MUCH IN THE WAY OF RW/TRW ALNG IT. IN ADDITION 00Z UMN AND OUN SNDGS WEREN'T AS UNSTABLE AS XPCTD. PRECIP FROM NRN PART OF MCS IS HEADED TWD FA BUT W/ATMOS STABILIZED SOME CHC OF SVR APRS DIMINSIHED ATTM ESPC IN THE N. AT LEAST IT WL BRING SOME WELCOMED RAIN TO ERN OK. WL MAKE A FEW ADJ BASED ON CRNT TRENDS. 07 .TUL...NONE.
In the hours before
Local storm report, May 25, 10:24 PM CDT, 1 hour 31 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1024 PM CDT WED MAY 25 1994
TIME(CDT) COUNTY EVENT
800 PM DELAWARE SOME COUNTY ROADS UNDER WATER IN WEST
SILOAM SPRINGS
955 PM TULSA NICKEL SIZE HAIL AND 50 MPH WINDS IN CITY
OF TULSA AT 41ST AND 129TH EAST AVE.Local storm report, May 25, 10:26 PM CDT, 1 hour 29 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1024 PM CDT WED MAY 25 1994
TIME(CDT) COUNTY EVENT
800 PM DELAWARE SOME COUNTY ROADS UNDER WATER IN WEST
SILOAM SPRINGS
955 PM TULSA NICKEL SIZE HAIL AND 50 MPH WINDS IN CITY
OF TULSA AT 41ST AND 129TH EAST AVE.Special weather statement, May 25, 10:52 PM CDT, 1 hour 3 minutes before
OKZ054-055-056-057-059-060-061-062-067-068-070-260500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1052 PM CDT WED MAY 25 1994 ...FLASH FLOOD WARNINGS CONTINUE IN EFFECT UNTIL 100 AM FOR SOUTHERN ROGERS...EASTERN TULSA...AND NORTHERN WAGONER COUNTIES... ...SEVERE THUNDERSTORM WARNINGS HAVE EXPIRED FOR TULSA...WAGONER...AND ROGERS COUNTIES... AT 1050 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A 30 MILE WIDE CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM JUST NORTHWEST OF TAHLEQUAH TO NEAR PAWHUSKA. VERY HEAVY RAINS...SMALL HAIL AND BRIEF GUSTY WINDS CAN BE EXPECTED IN THIS CLUSTER OF STORMS. THE STORMS WERE MOVING SOUTHEAST AT 10 MPH. THE STORMS HAVE WEAKENED BELOW SEVERE LIMITS...BUT VERY HEAVY RAINS WILL CONTINUE TO BE A THREAT. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN ROGERS...EASTERN TULSA...AND NORTHERN WAGONER COUNTIES. OCCASIONAL VERY HEAVY RAINS IN THE FLASH FLOOD WARNING AREA WILL CAUSE PROBLEMS WITH STREET FLOODING AND FLOODING OF LOW LYING AREAS. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
Special weather statement, May 25, 10:52 PM CDT, 1 hour 3 minutes before
OKZ054-055-056-057-059-060-061-062-067-068-070-260500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1052 PM CDT WED MAY 25 1994 ...FLASH FLOOD WARNINGS CONTINUE IN EFFECT UNTIL 100 AM FOR SOUTHERN ROGERS...EASTERN TULSA...AND NORTHERN WAGONER COUNTIES... ...SEVERE THUNDERSTORM WARNINGS HAVE EXPIRED FOR TULSA...WAGONER...AND ROGERS COUNTIES... AT 1050 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A 30 MILE WIDE CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM JUST NORTHWEST OF TAHLEQUAH TO NEAR PAWHUSKA. VERY HEAVY RAINS...SMALL HAIL AND BRIEF GUSTY WINDS CAN BE EXPECTED IN THIS CLUSTER OF STORMS. THE STORMS WERE MOVING SOUTHEAST AT 10 MPH. THE STORMS HAVE WEAKENED BELOW SEVERE LIMITS...BUT VERY HEAVY RAINS WILL CONTINUE TO BE A THREAT. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN ROGERS...EASTERN TULSA...AND NORTHERN WAGONER COUNTIES. OCCASIONAL VERY HEAVY RAINS IN THE FLASH FLOOD WARNING AREA WILL CAUSE PROBLEMS WITH STREET FLOODING AND FLOODING OF LOW LYING AREAS. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
Local storm report, May 25, 11:40 PM CDT, 15 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1140 PM CDT WED MAY 25 1994
TIME(CDT) COUNTY EVENT
1100-1130 PM ROGERS FLOODING OVER ROADWAYS IN TWO AREAS...
4 MILES EAST OF CATOOSA NEAR HWY 412...
AND ON HWY 88 WEST OF INOLA.
1135 PM TULSA 18 INCHES OF WATER AT UNDERPASS IN CITY OF
TULSA AT 15TH AND LEWIS.Local storm report, May 25, 11:43 PM CDT, 12 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1140 PM CDT WED MAY 25 1994
TIME(CDT) COUNTY EVENT
1100-1130 PM ROGERS FLOODING OVER ROADWAYS IN TWO AREAS...
4 MItLES EAST OF CATOOSA NEAR HWY 412...
AND ON HWY 88 WEST OF INOLA.
1135 PM TULSA 18 INCHES OF WATER AT UNDERPASS IN CITY OF
TULSA AT 15TH AND LEWIS.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:53 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 67 min |
| May 25, 9:14 PM CDT | Severe Thunderstorm Warning | TSA | Johnson | 61 min |
| May 26, 2:53 AM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Sebastian | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 1994Every flash flood warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.